Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2007, 2:13 PM EDT for Otsego County, New York. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 12, 2007, 3:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Otsego County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:45 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 12, 1:45 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY. CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED ZONES TO INCLUDED SEVERE THUNDERSTORMS WATCH UNTIL 00Z, FOR WESTERN CATSKILLS, SUSQUEHANNA REGION AND NORTHEAST PENNSYLVANIA. SEVERE THREAT THROUGH EARLY EVENING BEST OVER WESTERN CATSKILLS AND POCONOS. PRIMARY THREAT FROM SEVERE TSRA WILL BE DAMAGING WINDS AND HAIL. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS. DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND EVENING. HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX CONTINUING INTO THURSDAY. AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY. BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UA LOPRES IS FCSTD TO WOBBLE NWRD AND BE ABSORBED BY THE WLYS. THIS ALLOWS A BROADER RDG TO BUILD INTO THE AREA. TROF DROPPING INTO NEW ENG IN THE NW FLOW MAY TRIGGER A FEW TRWS SAT NGT... OTRW...CONDS SHD BE MAINLY DRY. SHRT WV AND COLD FNT LOOKS TO MVE IN AND BRING A MORE WIDESPREAD CHANCE OF RAIN...JUST AFTER THIS XTNDD PD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCT TRWS HAVE DVLPD OVER THE ERN AREEAS THIS AFTN AND WILL MAINLY AFFECT AVP...ALTHOUGH ISTLD TRWS PSBL AS FAR WEST AS BGM AND RME. FOR THE MOST PART...MOST SHD BE BRIEF WITH LWRD CIGS AND VSBYS. MUCH OF THE ACTVITY IS ANCHORED BY TERRAIN...AND SHD RAPIDLY WEAKEN AS THE SUN GOES DOWN. OTRW...XPCTG VFR CONDS TO PREVAIL THRU THIS PD. XCPTN COULD BE AT ELM WHERE SOME BRIEF MRNG FOG LWRS CIGS AND VSBY INTO THE MVFR RNAGE. WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE MORNING FOG AT ELM EACH DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...RRM SHORT TERM...JAB LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jun 12, 1:21 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EDT TUE JUN 12 2007 NYZ009-015>018-022>025-036-037-044-055-131730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- 121 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ045-046-056-057-062-PAZ038>040-043-044-047-048-072-131730- CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 121 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 12, 1:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL DINGMANS FERRY 41.22N 74.88W
06/12/2007 E0.88 INCH PIKE PA TRAINED SPOTTER
&&
DGMLocal storm report, Jun 12, 1:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
153 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NW DINGMANS FERRY 41.26N 74.94W
06/12/2007 E0.75 INCH PIKE PA TRAINED SPOTTER
&&
DGMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:25 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 65 min |
| Jun 12, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 60 min |
| Jun 12, 4:33 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 57 min |
| Jun 12, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 33 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 6:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 6:38 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 67 min |
| Jun 12, 6:45 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Jun 12, 6:59 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 46 min |
| Jun 12, 7:25 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 35 min |
| Jun 12, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 53 min |
| Jun 12, 12:40 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 35 min |
| Jun 12, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 30 min |
| Jun 12, 1:43 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 62 min |
| Jun 12, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 24 min |
| Jun 12, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 34 min |
| Jun 12, 5:03 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 57 min |
| Jun 12, 5:15 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 30 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 47 min |
| Jun 12, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 65 min |
| Jun 12, 7:56 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.